Alert archive / Mississippi / Wind Advisories in 2006
Wind Advisory 2, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Jan 19, 2006, 3:30 AM CST for 4 states. It took effect at Jan 19, 2006, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2006, 3:30 AM CST (09:30 UTC)
- In effect from
- Jan 19, 2006, 9:00 AM CST
- Expired
- Jan 19, 2006, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
All 56 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2982 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 190930 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 330 AM CST THU JAN 19 2006 ...STRONG GUSTY WINDS EXPECTED TODAY... .LOW PRESSURE OVER CENTRAL KANSAS AND HIGH PRESSURE OVER SOUTH GEORGIA WILL RESULT IN STRONG AND GUSTY SOUTH WINDS OVER MUCH OF THE REGION TODAY. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191730- /O.NEW.KMEG.WI.Y.0002.060119T1500Z-060120T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON(MS)-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE(MS)- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 330 AM CST THU JAN 19 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. EXPECT WINDS TO BE 20 TO 30 MPH ESPECIALLY THIS AFTERNOON. SOME WINDS GUSTS OVER 40 MPH ARE POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KMEG 191642 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1042 AM CST THU JAN 19 2006 ...STRONG GUSTY WINDS EXPECTED TODAY... .LOW PRESSURE OVER CENTRAL KANSAS AND HIGH PRESSURE OVER SOUTH GEORGIA WILL RESULT IN STRONG AND GUSTY SOUTH WINDS OVER MUCH OF THE REGION TODAY. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-200000- /O.CON.KMEG.WI.Y.0002.000000T0000Z-060120T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON(MS)-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE(MS)- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 1042 AM CST THU JAN 19 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. EXPECT WINDS TO BE BETWEEN 20 TO 30 MPH THIS AFTERNOON. SOME WIND GUSTS OVER 40 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Jan 19, 2:49 AM CST, 41 minutes earlier.
Area forecast discussion, Jan 19, 2:49 AM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
249 AM CST THU JAN 19 2006
.DISCUSSION...
SOME HIGH LEVELS CLOUDS ARE MOVING ACROSS THE FORECAST AREA EARLY
THIS MORNING. HIGH PRESSURE WAS CENTERED OVER SOUTH GEORGIA WITH LOW
PRESSURE OVER CENTRAL KANSAS. THIS WAS RESULTING IN SOUTH WINDS AT
10 TO 15 MPH AT THE PRESENT TIME. EXPECT WINDS TO INCREASE LATER THIS
MORNING WITH SUSTAINED WINDS OF OVER 25 MPH SO WILL ISSUE WIND
ADVISORY FROM 9 AM TO 6PM. UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF
THE SOUTHERN ROCKIES AND INTO THE CENTRAL PLAINS BY FRIDAY.
MEANWHILE FRONTAL BOUNDARY WILL DROP SOUTH TOWARD THE OHIO VALLEY
BY FRIDAY MORNING. STILL A POSSIBILITY OF ISOLATED SHOWERS AND
THUNDERSTORMS TO DEVELOP AFTER MIDNIGHT. AS THE FRONT SAGS SLOWLY
SOUTH ON FRIDAY...SURFACE LOW WILL DEVELOP OVER EASTERN OKLAHOMA
IN RESPONSE TO THE UPPER LEVEL STORM SYSTEM. EXPECT A BETTER
CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY AND FRIDAY NIGHT.
INSTABILITY STILL NOT IMPRESSIVE SO NOT EXPECTING MUCH IN THE WAY
OF SEVERE WEATHER. SURFACE LOW MOVES QUICKLY NORTHEAST REACHING
WESTERN NEW YORK BY SATURDAY MORNING. STILL EXPECT SOME
THUNDERSTORMS SATURDAY MORNING BUT THEY SHOULD MOVE EAST BEFORE
NOON. HIGH PRESSURE BUILDS IN SATURDAY NIGHT GIVING US DRY WEATHER
FOR MOST OF THE WEEKEND. INVERTED TROUGH BUILDS INTO THE REGION
LATE SUNDAY NIGHT AND MONDAY BRINGING ANOTHER ROUND OF RAIN. HIGH
PRESSURE WILL BUILD OUT WEST AND KEEP THINGS DRY FOR TUESDAY AND
WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 64 52 63 45 / 0 20 30 60
MKL 64 49 62 45 / 0 20 30 60
JBR 62 50 60 41 / 0 20 40 60
TUP 65 45 65 48 / 0 10 30 60
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR ALCORN-BENTON(MS)-CALHOUN-CHICKASAW-COAHOMA-DESOTO-
ITAWAMBA-LAFAYETTE-LEE(MS)-MARSHALL-MONROE-PANOLA-PONTOTOC-
PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-
UNION-YALOBUSHA.
TN...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jan 19, 3:30 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 330 AM CST THU JAN 19 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-201130- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 330 AM CST THU JAN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FROM 9 AM UNTIL 6 PM TODAY. EXPECT STRONG SOUTH WINDS OF 20 TO 30 MPH WITH SOME WIND GUSTS OF OVER 40 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL DEVELOP OUT AHEAD OF A COLD FRONT FRIDAY AND FRIDAY NIGHT. SOME STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Wind Advisories in Mississippi, 2006Wind Advisories in Tennessee, 2006Wind Advisories in Arkansas, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.